Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 9, 2015, 1:10 PM CDT for DeSoto County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2015, 1:10 PM CDT (18:10 UTC)
- Expired
- Sep 9, 2015, 3:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 46 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WGUS54 KMEG 091810
FFWMEG
MSC033-092015-
/O.NEW.KMEG.FF.W.0097.150909T1810Z-150909T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
110 PM CDT WED SEP 9 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 110 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHAVEN...OLIVE BRANCH...HORN LAKE...HERNANDO...LEWISBURG...
FAIRHAVEN...HANDY CORNER...NESBIT...CEDARVIEW...PLUM POINT...
ALDEN...JAGO...BRIGHT AND MILLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3499 9003 3500 8998 3499 8972 3482 8972
3482 9004
$$1 follow-up statement
967
WGUS74 KMEG 092007
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT WED SEP 9 2015
MSC033-092017-
/O.EXP.KMEG.FF.W.0097.000000T0000Z-150909T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-
307 PM CDT WED SEP 9 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN DESOTO COUNTY WILL EXPIRE
AT 315 PM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3499 9003 3500 8998 3499 8972 3482 8972
3482 9004
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:23 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 9, 12:23 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1223 PM CDT WED SEP 9 2015 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 956 AM CDT WED SEP 9 2015/ UPDATE... RAIN IS SLOWLY MOVING ACROSS THE MISSISSIPPI RIVER...AND WILL LIKELY EFFECT THE MEMPHIS METROPOLITAN AREA WITHIN THE NEXT HOUR OR SO. INCREASED POPS AREA WIDE AFTER NOON...AND ALONG AND WEST OF THE MISSISSIPPI RIVER BEFORE NOON. TEMPERATURES SEEM TO BE ON TRACK...BUT SOME OF THE WARMER READINGS IN NORTH MISSISSIPPI MAY BE DIFFICULT TO REACH IF CLOUDS MOVE IN FASTER THAN EXPECTED. STILL EXPECTING THE HEAVIEST AND MOST WIDESPREAD RAINFALL LATE THIS AFTERNOON AND THIS EVENING. STRONG OR SEVERE STORMS DO NOT LOOK LIKELY. PREV DISCUSSION... /ISSUED 657 AM CDT WED SEP 9 2015/ DISCUSSION...SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM LOWER MICHIGAN BACK THROUGH THE MIDDLE MISSISSIPPI VALLEY AND CENTRAL/SOUTHERN PLAINS. WATER VAPOR SATELLITE TRENDS INDICATE AN UPPER LEVEL LOW CENTERED OFF THE LOUISIANA GULF COAST AND AN UPPER LEVEL TROUGH AXIS STRETCHING FROM LAKE SUPERIOR BACK THROUGH THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER PORTIONS OF NORTHEAST ARKANSAS AS OF FORECAST ISSUANCE. AS OF 4 AM CDT...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE LOWER 70S AT MOST LOCATIONS. CONVECTIVE CHANCES TODAY THROUGH FRIDAY NIGHT REMAINS THE PREDOMINANT CHALLENGE IN THIS MORNING/S FORECAST ISSUANCE. WATER VAPOR SATELLITE TRENDS OVER THE PAST COUPLE OF HOURS HAVE SHOWN WARMING CLOUD TOPS ACROSS THE LOWER MISSISSIPPI WITH OVERNIGHT SHOWERS AND THUNDERSTORMS OVER ARKANSAS WEAKENING AS THEY MOVE INTO NORTHEAST ARKANSAS. NONETHELESS...ADDITIONAL CONVECTIVE DEVELOPMENT IS ANTICIPATED ACROSS THE MID SOUTH TODAY AND TONIGHT AS A COLD FRONT APPROACHES THE AREA. BEST SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY SHIFT TO AREAS PRIMARILY ALONG AND SOUTH OF I-40 THURSDAY AND THURSDAY NIGHT AS THE FRONT GRADUALLY MOVES THROUGH THE AREA. MODELS INDICATE A REINFORCING COLD FRONT WILL ARRIVE ACROSS THE LOWER MISSISSIPPI VALLEY FRIDAY AND FRIDAY NIGHT WITH SHOWER AND THUNDERSTORM CHANCES RETURNING BACK TO THE REGION. CONFIDENCE IN STRONG/SEVERE THUNDERSTORM THREAT REMAINS LOW AS OVERALL ENVIRONMENT IS EXPECTED TO BE LESS THAN IDEAL. GFS/ECMWF LONG TERM MODELS INDICATE AN UPPER LEVEL TROUGH WILL DROP INTO THE EASTERN UNITED STATES THIS WEEKEND BRINGING COOLER AND DRIER AIR TO THE REGION. TEMPERATURES WILL BE MORE PLEASANT WITH AFTERNOON HIGHS IN THE 70S AND LOWS IN THE 50S. CJC && .AVIATION...18Z TAFS CONDITIONS WILL VARY FROM MVFR TO VFR WITH SCATTERED SHOWERS AND ISOLATED THUNDER THROUGH THE FIRST HALF OF THE TAF PERIOD. BEST THREAT FOR THUNDER ON STATION WILL BE AT TUP. LATER IN THE PERIOD CIGS WILLDROP TO IFR AND LIFR AS MAIN SURFACE WAVE PUSHES THROUGH. SOUTHWEST WINDS AHEAD OF THE FRONT...WILL TURN NORTH OR NORTHEAST BEHIND. WIND SPEEDS WILL GENERALLY RANGE FROM 3-8 KTS. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 9, 4:41 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CDT WED SEP 9 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 441 AM CDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:37 PM CDT | Special Weather Statement | MEG | Monroe | 53 min |
| Sep 9, 3:01 PM CDT | Special Weather Statement | MEG | Alcorn | 44 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.